Alert archive / Florida / River Flood Warnings in 2022

River Flood Warning 39, NWS Mobile, AL

April 19, 2022Escambia County, Florida; Escambia County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 19, 2022, 9:16 PM CDT for Escambia County, Florida; Escambia County, Alabama. It took effect at Apr 23, 2022, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 19, 2022, 9:16 PM CDT (02:16 UTC)
In effect from
Apr 23, 2022, 7:00 PM CDT
Expired
Apr 22, 2022, 7:56 AM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Escambia County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 16.71 ft at Apr 23, 2022, 6:00 AM CDT.

actionminormoderate15202504/2004/2104/2204/23
Action stage
12 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

334 
WGUS44 KMOB 200216
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
916 PM CDT Tue Apr 19 2022

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...Florida...

  Escambia River Near Century affecting Escambia County.

For the Escambia River...including Century...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC053-FLC033-210230-
/O.NEW.KMOB.FL.W.0039.220424T0000Z-000000T0000Z/
/CTYF1.1.ER.220424T0000Z.220424T0000Z.000000T0000Z.UU/
916 PM CDT Tue Apr 19 2022

...FLOOD WARNING IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Escambia River Near Century.

* WHEN...From Saturday evening until further notice.

* IMPACTS...At 17.0 feet, Considerable flooding of lowlands.

* ADDITIONAL DETAILS...
  - At 8:05 PM CDT Tuesday the stage was 15.7 feet.
  - Forecast...The river is expected to rise above flood stage
    Saturday evening and continue rising to 17.0 feet Saturday
    evening. Additional rises are possible thereafter.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$

JFP
5 follow-up statements
788 
WGUS84 KMOB 201606
FLSMOB

Flood Statement
National Weather Service Mobile AL
1106 AM CDT Wed Apr 20 2022

...The Flood Warning continues for the following river in Alabama...
Florida...

  Escambia River Near Century affecting Escambia County.

For the Escambia River...including Century...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC053-FLC033-211615-
/O.CON.KMOB.FL.W.0039.220424T0000Z-000000T0000Z/
/CTYF1.1.ER.220424T0000Z.220424T0600Z.000000T0000Z.UU/
1106 AM CDT Wed Apr 20 2022

...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY EVENING UNTIL 
FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Escambia River Near Century.

* WHEN...From Saturday evening until further notice.

* IMPACTS...At 17 feet, Considerable flooding of lowlands.

* ADDITIONAL DETAILS...
  - At 10:05 AM CDT Wednesday the stage was 15.9 feet.
  - Forecast...The river is expected to rise above flood stage
    Saturday evening and continue rising to a crest of 17.1 feet
    early Sunday morning.
  - Flood stage is 17 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$

BAB
445 
WGUS84 KMOB 210226
FLSMOB

Flood Statement
National Weather Service Mobile AL
926 PM CDT Wed Apr 20 2022

...The Flood Warning continues for the following rivers in Alabama...
Florida...

  Escambia River Near Century affecting Escambia County.

For the Escambia River...including Century...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC053-FLC033-220230-
/O.EXT.KMOB.FL.W.0039.220424T1200Z-220426T0000Z/
/CTYF1.1.ER.220424T1200Z.220424T1200Z.220425T1800Z.UU/
926 PM CDT Wed Apr 20 2022

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING TO MONDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Escambia River Near Century.

* WHEN...From Sunday morning to Monday evening.

* IMPACTS...At 17.0 feet, Considerable flooding of lowlands.

* ADDITIONAL DETAILS...
  - At 8:05 PM CDT Wednesday the stage was 16.0 feet.
  - Forecast...The river will rise to 17.0 feet early Monday
    afternoon. It will then fall to near flood stage by Monday.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$

MM
495 
WGUS84 KMOB 211544
FLSMOB

Flood Statement
National Weather Service Mobile AL
1044 AM CDT Thu Apr 21 2022

...The Flood Warning continues for the following river in Alabama...
Florida...

  Escambia River Near Century affecting Escambia County.

For the Escambia River...including Century...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC053-FLC033-221545-
/O.EXT.KMOB.FL.W.0039.220425T0000Z-220425T1200Z/
/CTYF1.1.ER.220425T0000Z.220425T0000Z.220425T0600Z.UU/
1044 AM CDT Thu Apr 21 2022

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY EVENING TO MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Escambia River Near Century.

* WHEN...From Sunday evening to Monday morning.

* IMPACTS...At 17 feet, Considerable flooding of lowlands.

* ADDITIONAL DETAILS...
  - At 9:05 AM CDT Thursday the stage was 16.2 feet.
  - Forecast...The river is expected to rise to a crest of 17
    feet Sunday evening. It will then fall below flood stage
    early Monday morning.
  - Flood stage is 17 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$

BAB
319 
WGUS84 KMOB 220148
FLSMOB

Flood Statement
National Weather Service Mobile AL
848 PM CDT Thu Apr 21 2022

...The Flood Warning continues for the following rivers in Alabama...
Florida...

  Escambia River Near Century affecting Escambia County.

For the Escambia River...including Century...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC053-FLC033-230200-
/O.EXT.KMOB.FL.W.0039.220424T1800Z-220425T0600Z/
/CTYF1.1.ER.220424T1800Z.220424T1800Z.220425T0000Z.UU/
848 PM CDT Thu Apr 21 2022

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY AFTERNOON TO EARLY MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Escambia River Near Century.

* WHEN...From Sunday afternoon to early Monday morning.

* IMPACTS...At 17.0 feet, Considerable flooding of lowlands.

* ADDITIONAL DETAILS...
  - At 8:05 PM CDT Thursday the stage was 16.4 feet.
  - Forecast...The river is expected to rise to a crest of 17.0
    feet early Sunday afternoon. It will then fall below flood
    stage Sunday evening.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$
941 
WGUS84 KMOB 221256
FLSMOB

Flood Statement
National Weather Service Mobile AL
756 AM CDT Fri Apr 22 2022

...The Flood Warning is cancelled for the following rivers in 
Alabama...Florida...

  Escambia River Near Century affecting Escambia County.

ALC053-FLC033-221400-
/O.CAN.KMOB.FL.W.0039.220424T1800Z-220422T1256Z/
/CTYF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
756 AM CDT Fri Apr 22 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Escambia River Near Century.

* ADDITIONAL DETAILS...
  - At 7:05 AM CDT Friday the stage was 16.5 feet.
  - Forecast...The river is expected to rise to a crest of 16.9
    feet Sunday morning, but remain below flood stage. Therefore,
    the River Flood Warning has been cancelled.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$

CGAL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 6:37 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 19, 6:37 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
637 PM CDT Tue Apr 19 2022

.AVIATION...
00Z issuance...VFR conditions will prevail through Wednesday
afternoon, but there will be a broken to overcast cirrus shield
between 15,000 to 20,000 feet passing over the region throughout
the day Wednesday. Light northeasterly winds less than 10 knots
will shift easterly by daybreak, and then become southeasterly 10
to 15 knots Wednesday morning gusting to between 18 to 23 knots,
especially along the coastal sections. /22

&&

.PREV DISCUSSION... /issued 252 PM CDT Tue Apr 19 2022/

NEAR TERM UPDATE /Now Through Wednesday/...An upper trof over the
far eastern states moves off into the western Atlantic through
Wednesday. A series of shortwaves meanwhile advance across the
south central states and evolve into a modest upper trof while
moving into the north central Gulf coast states on Wednesday (and
phases with an upper trof advancing across the northern/central
Plains). A large surface ridge oriented mostly over the
Mississippi River valley shifts eastward to near the Mid Atlantic
coast into the southeastern states, allowing for light northerly
winds today to become southeasterly on Wednesday. This pattern
allows for deep layer moisture to stage somewhat of a comeback,
with precipitable water values around 0.4 inches today improving
to range from around 1.1-0.8 inches by Wednesday afternoon, with
the higher values over the far western portion. Despite this
trend, model soundings show that the distribution of moisture
improvement (mostly at high and very low levels) will not be
conducive for precipitation and have continued with a dry
forecast. While ground conditions will be moist today due to
recent heavy rains, minimum relative humidity values drop to 25 to
30 percent this afternoon. Minimum relative humidity values
improve to 30 to 50 percent for Wednesday afternoon. Lows tonight
range from the lower to mid 40s well inland to the lower to mid
50s at the coast. Highs on Wednesday will be mostly in the mid to
upper 70s. A low risk of rip currents tonight will be followed by
a moderate risk on Wednesday. /29

SHORT TERM /Wednesday night Through Friday night/...We finish the
week off on a dry note with zero severe weather in the short term
forecast.

A shortwave cruises through the flow aloft Wednesday night into
early Thursday morning while the local area remains on the
southwestern periphery of a surface high over the western Atlantic.
There is little fan fare when the shortwave slides across the area
with limited moisture and PWATs generally less than an inch. No rain
expected, although it will be cloudy through Thursday morning due to
the shortwave aloft. Ridging aloft proceeds to build into the region
through the remainder of the week with another batch of dry air
filtering into the area on Friday. Increased subsidence will lead to
toasty afternoon temperatures as highs top out in the mid to low 80s
on Thursday with mid to upper 80s across inland communities by
Friday.

Rip Current Risk increases to a HIGH Wednesday night through Friday
night with surf heights increasing to 4-5 feet. 07/mb

EXTENDED TERM /Saturday Through Tuesday/...Our brief dry spell
continues through at least the weekend.

The upper level ridge centered over the Southeast slowly gets nudged
east by a trough approaching the Plains late in the weekend. The
trough lifts northeast out of the Plains early next week as the
ridge flattens into the Gulf. Down in the lower levels, the local
area remains on the southwestern periphery of a surface high
meandering over the western Atlantic. Onshore flow persists in this
pattern and allows moisture to gradually funnel back into the area
next week ahead of an approaching cold front. Coverage of showers
and storms increases in the Monday afternoon through Tuesday
timeframe as the next front sweeps across the area. At this point,
the front looks to be in a weakening trend as it approaches the area
given that the best dynamics/forcing are far removed from the
region, but this has the potential to change given that we're still
7-8 days away. 07/mb

MARINE...Have issued a Small Craft Advisory for much of the marine
area from late tonight until mid Thursday afternoon due to a
primarily strong east to southeast flow.  Small craft will need to
exercise caution over much of the marine area from late
Thursday afternoon through the weekend due to a moderate to
occasionally strong easterly to southeasterly flow. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 4 AM Wednesday to 4 PM CDT Thursday
     for GMZ650-655-670-675.

     Small Craft Advisory from 7 AM Wednesday to 10 AM CDT Thursday
     for GMZ631-632.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:17 AM CDTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa6 days
Apr 20, 5:36 AM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox39 hr

Nearby

River Flood Warnings in Florida, 2022River Flood Warnings in Alabama, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.